Creatine constipation: is it a thing? Can creatine make you constipated? This is what I am going to discuss in this article, you will learn everything you need to know about creatine and constipation.
Creatine is often used by bodybuilders or just regular gym-goers. Supplements are a big part of bodybuilding and people looking to get fit. Creatine is one of them.
Creatine is actually a very popular bodybuilding supplement and athletes alike.
But what are the side effects of these supplements? Can protein powder make you constipated, what about creatine?
Can Creatine Cause Constipation
Creatine can cause constipation yes. The biggest reason for this is dehydration. When using creatine, it’s essential that you drink enough liquids. Lack of liquids will not only dehydrate your mouth, and make you thirsty, but it will also cause constipation due to a lack of water in the bowels to push things out.
However, it’s also worth noting that if you are bodybuilding, it also means you are eating a lot of protein. Protein, especially in high doses can make you constipated. That is why it’s essential that you drink plenty of liquids, and eat plenty of fiber.
Creatine Side Effects
Just like any other supplements, creatine also has potential side effects.
Here are some of the possible side effects:
- Kidney Problems (primarily due to dehydration)
- Kidney Stones (This can also be due to the high amount of protein in your diet, however, if you do not drink enough water, there won’t be enough liquid to flush out any toxins out of your system, which can result in kidney stones)
- Liver Damages (The liver works overtime when creatine is indigested.)
- Digestive Problems
- Weight Gain (For some, that is a positive side effect)
- Muscle Cramps
To avoid side effects, make sure that you follow the right dosages, and drink plenty of water!
People are different, some people may not be able to consume creatine at all due to their body reacting too badly, in others, no side effects will ever be noticed.
Does Creatine Cause Bloating
Yes, creatine can cause bloating. This happens due to your body retaining water because of the creatine.
This is how you look bigger, creatine makes your body retain water, making you look bigger and bulkier.
Another reason why you could have bloating after taking creatine is due to your body being a bit sensitive to the creatine. Not everyone is the same. Different people will react differently to creatine intake.
Does Creatine Make You Gassy
There have been reports of people being gassy during the loading phase of creatine. Creatine can make you gassy, but it’s not very common. You should take a look at your diet, if you eat a lot of fiber-rich foods, and foods are known to cause gas such as beans and cabbage, then you will know the reason for being overly gassy!
If you do experience being gassy during the creatine loading phase specifically, then take a look at how much water you are drinking. There is a good chance you are not drinking enough water.
How To Get Rid Of The Creatine Constipation
The best way to get rid of creatine constipation is to drink a lot of water. You will also need to fill up your plate with high-fiber food. Take a look at your diet too, you may be consuming too much protein and not enough fiber.
Balance is key, you can take your creatine and be healthy, just make sure you have everything else balanced too.
If you struggle to go to the bathroom for more than 2 days, either stop creatine completely for several days or speak to your doctor. Over-the-counter laxatives can be used, but caution is advised.
Is Creatine Hard To Digest?
Yes, your body will need to work a bit harder to be able to digest creatine.
What Happens If You Don’t Drink Enough Water When Taking Creatine?
You can get constipated, get headaches, risk kidney damage and have kidney stones. Drinking plenty of water whilst taking creatine is essential.
How Do I Stop Creatine Bloating?
The best thing you could make sure that you drink plenty of water. You may also want to check how much sodium you are consuming per day.
Also, bloating is typically reported mainly during the loading phase, after that, your body should settle.
How To Stop Stomach Pain From Creatine
Stomach pain has been reported during creatine use. However, it all depends on how your body reacts to it. Some people are totally fine.
If you experience sharp stomach pain, it’s best to stop taking creatine and consult with your dietician or doctor. It may very well be that your body is sensitive to creatine.
You could also try reducing the dose of creatine and see if that helps your stomach pain.
See More – Can Creatine Make You Poop?
Creatine is used by millions of people. Some people report side effects, others don’t. All you need to do is listen to your body and make the right adjustments.
If you have constipation whilst taking creatine, you will need to look at your dosage, water intake, and whether you are consuming too much protein. Once you make the necessary adjustments, you should be good to go!